Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Minimising truncation error in finite difference approximations to ordinary differential equations

Author: M. R. Osborne
Journal: Math. Comp. 21 (1967), 133-145
MSC: Primary 65.61
MathSciNet review: 0223107
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the error in setting up a class of finite difference approximations is of two kinds: a quadrature error and an interpolation error. In many applications the quadrature error is dominant, and it is possible to take steps to reduce it. In the concluding section an attempt is made to answer the question of how to find a finite difference formula which is best in the sense of minimising the work which has to be done to obtain an answer to within a specified tolerance.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.61

Retrieve articles in all journals with MSC: 65.61

Additional Information

PII: S 0025-5718(1967)0223107-X
Article copyright: © Copyright 1967 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia